Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Cheyenne, WY

July 12, 2007Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2007, 3:18 PM MDT for Cheyenne County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2007, 3:18 PM MDT (21:18 UTC)
Expired
Jul 12, 2007, 3:33 PM MDT
In force
15 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 138 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 1:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 122117
SVRCYS
NEC033-122215-
/O.NEW.KCYS.SV.W.0091.070712T2118Z-070712T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 415 PM MDT

* AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHWEST OF BROWNSON...OR ABOUT 19 MILES NORTHWEST OF
  SIDNEY...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSON BY 355 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10308 4137 10332 4120 10331 4110 10303

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 122128
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT THU JUL 12 2007

NEC033-122215-
/O.CON.KCYS.SV.W.0091.000000T0000Z-070712T2215Z/
CHEYENNE NE-
328 PM MDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL CHEYENNE COUNTY...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF I-80 MM 43...OR ABOUT 17 MILES NORTHWEST OF
SIDNEY...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-80 MM 43 BY 340 PM MDT...
  BROWNSON BY 405 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10308 4137 10332 4120 10331 4110 10303

$$

SOWKO
000 
WWUS55 KCYS 122133
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT THU JUL 12 2007

NEC033-122143-
/O.CAN.KCYS.SV.W.0091.000000T0000Z-070712T2215Z/
CHEYENNE NE-
333 PM MDT THU JUL 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHEYENNE COUNTY
IS CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10308 4137 10332 4120 10331 4110 10303

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:05 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 12, 2:05 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT THU JUL 12 2007

.SHORT TERM...SEVERE WEATHER GOT AN EARLIER START THIS AFTERNOON AS
THE 250 MB JET AIDED THE QUICKER DEVELOPMENT.  MOST PLACES IN THE
SOUTH PART OF THE CWA WILL SEE A STRONG THUNDERSTORM AS THE ACTIVITY
MOVES SLOWLY SOUTH.  BASED ON CURRENT RADAR AND SATELLITE IMAGERY...
THE STORMS SHOULD END OVER THE SOUTH PART OF THE CWA BY 02Z.  HEIGHTS
ALOFT RISE FOR FRIDAY.  EASTERLY BOUNDARY LAYER WIND FLOW WILL STILL
BE PRESENT ON FRIDAY...BUT WARMER TEMPERATURES ALOFT MAY LIMIT THE
THUNDERSTORM DEVELOPMENT AND INTENSITY FROM THAT OF THIS AFTERNOON.
TEMPERATURES WILL BE SIMILAR TO THOSE OF THIS AFTERNOON.

.LONG TERM...SAT THRU WED...UPPER RIDGE WILL STRENGTHEN AND BUILD
INTO THE REGION OVER THE WEEKEND.  THIS SHOULD ACT TO CAP OFF
CONVECTION WITH THE BEST CHANCES LIMITED TO THE MTNS.  GENERALLY
NORTHERLY UPPER FLOW WILL KEEP ANY CONVECTION FROM MAKING MUCH
PROGRESS EASTWARD.  TEMPS WILL TURN WARMER AND REMAIN QUITE WARM
INTO THE MID PART OF NEXT WEEK.  CONVECTION SHOULD ALSO REMAIN
RATHER ISOLATED WITH BEST CHANCES REMAINING ACROSS THE MTNS.

&&

.AVIATION...MVFR CEILINGS AND VISIBILITIES WILL BE ASSOCIATED WITH
THE THUNDERSTORMS THROUGH EARLY THIS EVENING AND POSSIBLY AGAIN
FRIDAY AFTERNOON AND EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/EMANUEL
Hazardous weather outlook, Jul 12, 1:49 PM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT THU JUL 12 2007

NEZ019>021-054-055-WYZ064>070-131130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
149 PM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS
OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN NEBRASKA
PANHANDLE.  THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER THAT
AREA.  SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER...PRIMARILY
OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING.
THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS.
ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED
THIS AFTERNOON INTO EARLY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ059-060-131130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
149 PM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THIS
EVENING.  THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO THE
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-131130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
149 PM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER SOUTH CENTRAL
WYOMING THIS AFTERNOON AND EVENING.  THE STORMS WILL PRODUCE A
PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING.
ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 12, 2:03 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             5 W FEDERAL             41.27N 105.20W
07/12/2007  E0.50 INCH       LARAMIE            WY   PUBLIC

&&

JHOUSE
Local storm report, Jul 12, 2:10 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     FLOOD            25 NW CHEYENNE          41.40N 105.13W
07/12/2007                   LARAMIE            WY   LAW ENFORCEMENT

            WATER OVER THE DIRT ROAD.PARTIAL WASHOUT BUT STILL
            PASSIBLE.SMALL PEA SIZED HAIL COVERS THE GROUND.

&&

JHOUSE
Local storm report, Jul 12, 2:16 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             20 N BAYARD             42.05N 103.32W
07/12/2007  E2.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

JHOUSE
Local storm report, Jul 12, 2:34 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             KIMBALL                 41.23N 103.66W
07/12/2007  E0.88 INCH       KIMBALL            NE   LAW ENFORCEMENT

            HEAVY RAIN. NO FLOODING

&&
Local storm report, Jul 12, 3:03 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             14 SW KIMBALL           41.09N 103.85W
07/12/2007  E0.88 INCH       KIMBALL            NE   TRAINED SPOTTER

            HEAQVY RAIN. 50 MPH WINDS.

0259 PM     FLOOD            25 NW CHEYENNE          41.40N 105.13W
07/12/2007                   LARAMIE            WY   TRAINED SPOTTER

            COUNTY ROAD 109 WASHED OUT IN TWO PLACES. ONE FOOT OF
            WATER IN PLACES.

&&

BCHAPMAN
Local storm report, Jul 12, 3:17 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             7 NE POTTER             41.29N 103.22W
07/12/2007  E1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SOME STONES TO 11/8 INCH.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:38 PM MDTSevere Thunderstorm WarningCYSMorrill, Scotts Bluff52 min
Jul 12, 2:12 PM MDTSevere Thunderstorm WarningCYSKimball33 min
Jul 12, 2:42 PM MDTSevere Thunderstorm WarningCYSKimball33 min
Jul 12, 2:57 PM MDTSevere Thunderstorm WarningCYSCheyenne26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.